A 25-year-old male asked:
Is it uncommon for adderall to be used with a mood stabilizer like saphris (asenapine)? is it hypothetically "safe"? i have adhd/bipolar. thoughts? thanks a lot.
1 doctor answer • 2 doctors weighed in
A Verified Doctoranswered
42 years experience
I think it is safe: Personally, i think it is safe as I have quite a number of patients with this combination of medications. About one third of my practice consists of bipolar disorder patients and not a small number of them have bipolar disorder with adhd. Using a psychostimulant is fine and generally will not trigger mania as long as there is either a mood stabilizer such as Depakote onboard or in antimanic antipsychotic agent on board. Best wishes. I'm curious as to what my colleagues think about this.
Created for people with ongoing healthcare needs but benefits everyone.
4.7k viewsReviewed >2 years ago
Last updated Jun 25, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.